It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Birth Control Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 08-23-2005, 02:01 PM   #1
Senior Member
(female)
 
Join Date: Apr 2005
Posts: 187
Magnolia29 HB User
question

Why does birth control pills make you gain weight? do they slow the metabolism down or just make one hungrier?

 
Old 08-23-2005, 02:12 PM   #2
Senior Veteran
(female)
 
Join Date: Aug 2004
Location: Suburban P
Posts: 1,894
GLSheridan HB User
Re: question

Quote:
Originally Posted by Magnolia29
Why does birth control pills make you gain weight? do they slow the metabolism down or just make one hungrier?

Most of the medical community says that the hormones can increase appetite, thus causing weight gain (if exercise isn't increased). The hormones can also retain water in the body, which will add some pounds to the scale.

 
Sponsors Lightbulb
   
Old 08-23-2005, 03:47 PM   #3
Senior Member
(female)
 
Join Date: May 2005
Posts: 193
RiotGirl00 HB User
Re: question

They just increase your appetite. I don't think it has anything to do with metabolism.
When you get on the pill it just makes you wanna eat more; but it's not the same for everyone though.
I know my appetite increased a bit, but I didn't gain a significant amount of weight.

 
Old 08-23-2005, 09:00 PM   #4
Veteran
(female)
 
Join Date: Nov 2003
Posts: 484
caliente HB User
Re: question

i noticed the same was true after i had my IUD inserted. i was so incredibly hungry for a few weeks and gained about 5 lbs. my appetite eventually went back down and i've lost 3 lbs.

when i was on the pill in high school i gained about 5 lbs and kept it until i stopped taking the pill. but i figured, it was only 5 lbs. not really a big deal.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Diet question please help me understand :) model1979 Diet & Nutrition 4 04-22-2010 06:54 AM
Question on thickening of the neck guy983 Ear, Nose & Throat 7 04-19-2010 11:05 AM
who diagnosed you with VN initially? charlotte67 Inner Ear Disorders 12 11-11-2007 10:17 AM
Question, About Thyroid Medication, And High Blood Pressure Medication, Interacting.. Jenny C. Thyroid Disorders 12 01-08-2007 12:10 PM
Acne Food Question - Is This OK To Eat, PLEASE Help Legend#14 Acne 68 06-06-2004 04:21 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



Kszan (34), KREgirl09 (6), Princesa (5), lorileamc (5), Seraph (3), Remod (3), Titchou (3), tUrRrRa (2), sue19 (2), frankieswife (2)

Site Wide Totals

teteri66 (1136), MSJayhawk (941), Apollo123 (855), janewhite1 (823), Titchou (769), Gabriel (743), ladybud (667), sammy64 (666), midwest1 (654), BlueSkies14 (610)



All times are GMT -7. The time now is 08:15 AM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!